MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29997
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an intervention, the flexor ansel guiding sheath broke inside of the patient's anatomy.The broken portion of the sheath had to be retrieved from the patient's artery, which considerably lengthened the amount of time to complete the procedure.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation; a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device was separated; a separated segment measuring 8.0 cm was returned.18 cm of exposed coil was exiting from the proximal end of the segment.The sheath tubing was flattened and twisted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280472
Report Number1820334-2018-00342
Device Sequence Number1355139
Product Code DYB
UDI-Device Identifier00827002299979
UDI-Public(01)00827002299979(17)181230(10)6488915
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2018
Device Model NumberG29997
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL2-HC
Device Lot Number6488915
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/29/2018
03/24/2020
05/14/2020
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date04/17/2018
03/24/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;